Supra Forums banner

1 - 20 of 28 Posts

·
New York Sports
Joined
·
952 Posts
Discussion Starter #1
She was only 21, and this hit very close to home. She was a beautiful person and was loved by all. She will be missed.

Question for the doctors here. She had asthma and since she couldnt afford health insurance she was using the over the counter pumps that they sell at CVS. She had an attack on Tuesday morning and the doctors said she used the pump too much and that caused her heart to stop. Im not sure thats a question, but can someone chime in? My girl is in shambles right now and it sucks.

R.I.P Dhari, you will be missed.
 

·
Registered
Joined
·
145 Posts
Sorry for your loss man...

I'm interested in the explanation too. My gf has asthma and she uses those OTC inhalers too, and if it gets really bad she uses more than necessary - which I guess is a very bad thing.
 

·
In for teh nudez.
Joined
·
286 Posts
RIP Dhari.


Just out of curiosity though, if she contributed to her death, do you know if those pumps were helping her and she was indeed feeling better? or was she just advised by someone to use them?
 

·
New York Sports
Joined
·
952 Posts
Discussion Starter #4
Abel, honestly I have no idea and I dont want to ask too many questions as her whole family is just devestated by all of this. Thanks for the condolences though.
 

·
In for teh nudez.
Joined
·
286 Posts
Abel, honestly I have no idea and I dont want to ask too many questions as her whole family is just devestated by all of this. Thanks for the condolences though.
Understandable. Again sorry for your loss.

I have a friend also who uses pumps/inhalers from drug stores.
 

·
Centralia Zombie Patrol
Joined
·
1,371 Posts
God, do i know about health insurance bs.

I'm sorry for their loss, hopefully someone can give you some answers.
 

·
Premium Member
Joined
·
4,002 Posts
Sorry to about this.

The over the counter crap such as Primatene etc, are full of ephedrine, and other heavy stimulants. If used too much they can cause an arrhythmia which is basically when your heart beats out of rhythm and goes so fast that it starts to quiver and then stops. That is most likely what happened.
 
Joined
·
3,796 Posts
Sorry to hear about your loss bud. My condolences. RIP.
 

·
New York Sports
Joined
·
952 Posts
Discussion Starter #12
Sorry to about this.

The over the counter crap such as Primatene etc, are full of ephedrine, and other heavy stimulants. If used too much they can cause an arrhythmia which is basically when your heart beats out of rhythm and goes so fast that it starts to quiver and then stops. That is most likely what happened.
Thanks alot bro. Even though she wasnt my sister she was always nice to me and went out of her way to help people out. Its a complete shock, she didnt deserve this.
 

·
Centralia Zombie Patrol
Joined
·
1,371 Posts
Fuck yeah, ephedrine is nasty shit. I used to take diet pills that had that in it to stay awake. Five years later and my heart will still sometimes just start thundering for no reason.
 

·
Always on call
Joined
·
1,928 Posts
Damn, im sorry for your loss.

She likely had an underlying heart problem (conduction defect) and the OTC meds just put things over the top. Truely tragic.:(
 

·
Start of a new term
Joined
·
3,607 Posts
Sorry to about this.

The over the counter crap such as Primatene etc, are full of ephedrine, and other heavy stimulants. If used too much they can cause an arrhythmia which is basically when your heart beats out of rhythm and goes so fast that it starts to quiver and then stops. That is most likely what happened.
I also know this. Sorry to hear of you and your family's loss.
 

·
!black
Joined
·
4,625 Posts
Do current inhalers still contain buterols? That causes quite the heart rate increase, increase in body temp. for some folks, the added stress/too much can cause severe problems.... sounds like what she could have run into. Pretty sure they contain other stims.

edit: Didn't see alpha - so that confirms the stims part :)
 

·
Officer... he has dope!
Joined
·
39 Posts
Sorry to about this.

The over the counter crap such as Primatene etc, are full of ephedrine, and other heavy stimulants. If used too much they can cause an arrhythmia which is basically when your heart beats out of rhythm and goes so fast that it starts to quiver and then stops. That is most likely what happened.
You beat me to it Doc...

Alpha is correct. I personally hate these OTC inhalers at work. I never recommend them to anyone. If someone has an asthma problem, I direct them to the nearest walk-in clinic. I think in my 2+ years in the pharmacy, I have purchased quite of few inhalers/antibiotics..etc for patients that couldn't afford them.

Sorry to hear about your loss...
 
1 - 20 of 28 Posts
Top